Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 10, 2004, 9:31 PM CDT for Faulk County, South Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 9:31 PM CDT (02:31 UTC)
- Expired
- Jun 10, 2004, 10:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Faulk County, SD
The radar
The Aberdeen radar (KABR), 82 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
677 WUUS53 KABR 110231 SVRABR SDC049-110315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 931 PM CDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1015 PM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF SENECA...OR ABOUT 16 MILES WEST OF FAULKTON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRENTWOOD COLONY...FAULKTON AROUND 945 PM CDT NORBECK AROUND 950 PM CDT DEVOE AROUND 1000 PM CDT DAMAGING WINDS ARE EXPECTED TO OCCUR WITH THIS STORM. SEEK A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4504 9956 4490 9939 4502 9872 4526 9919 $$ PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 10, 3:30 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 330 PM CDT THU JUN 10 2004 .SHORT TERM...TODAY THROUGH MONDAY MORNING. FORECAST PROBLEMS THIS PERIOD INVOLVE PRECIPITATION TIMING AND LOCATION. MODELS AGREE PRETTY WELL ON BIG PICTURE...AND NOT TOO BAD ON DETAILS. AREA OF PRECIPITATION THAT WAS IN THE EAST TODAY IS NOW MOVING OFF TO THE NORTH. MOST OF THIS AREA WAS CLOUD COVERED TODAY SO DID NOT BENEFIT FROM THE SUN. AREAS TO THE WEST THAT DID CLEAR ARE NOW SHOWING ACTIVE CONVECTION. BY THIS EVENING H5 UPPER LOW WILL BE IN SOUTH CENTRAL MONTANA WITH SURFACE REFLECTION NEAR THE BORDER OF THE DAKOTAS AND MONTANA. ENTIRE SYSTEM TAKES ON NEGATIVE TILT AS FRONTAL BOUNDARY SLOWLY WORKS ACROSS THE STATE. STAYED WITH THE LIKELY THUNDERSTORM GRIDS FOR TONIGHT. SYSTEM SLOWLY WEAKENS AND MOVES EAST OF THIS AREA BY TOMORROW MORNING. WITH THE SLOW MOVING SYSTEM HAVE SOME CONCERNS FOR FLOODING. MODEL QPF SUGGESTS AMOUNTS OF TWO INCHES OR GREATER ARE POSSIBLE AS NEW DEVELOPMENT TRACKS ACROSS THE PATH OF THE PREVIOUS STORM. ETA BUFKIT CORFIDI VECTORS SHOW VERY SLOW MOVEMENT OF THE STORM ELEMENTS. FLASH FLOOD GUIDANCE VALUES BETWEEN ONE AND TWO INCHES IN THE SOUTH CENTRAL WOULD SUGGEST THAT ANY AREA OF PROLONGED HEAVY RAIN WOULD CREATE PROBLEMS. .LONG TERM...MONDAY THROUGH THURSDAY MODELS CONTINUING WITH ZONAL FLOW FORECAST FOR MOST OF THE EXTENDED PERIOD...BECOMING MORE MERIDIONAL BY THE END OF THE PERIOD. THE MODELS HAVE AN UPPER LEVEL DISTURBANCE AND WEAK SURFACE COLD FRONT PASSING THROUGH THE NORTHERN PLAINS ON MONDAY...BUT THE SOUTHERN EXTENT OF THE VORT MAY OR MAY NOT INFLUENCE SD. HAVE CONTINUED WITH DRY FORECAST BASED ON UNCERTAINTY OF TRACK. HIGH PRESSURE MOVES IN FOR TUESDAY WITH TEMPERATURES NEAR NORMAL. GFS PROGS ANOTHER WEAK COLD FRONT MOVING THROUGH ON WEDNESDAY NIGHT. TIMING OF FRONT IS STILL QUITE UNCERTAIN SINCE IT IS ON DAY 6. IF MODELS ARE CONSISTENT WITH THIS SYSTEM...PRECIP WILL NEED TO BE INTRODUCED LATE WED/WED NIGHT AND THURSDAYS HIGHS COOLED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH KPIR TO KABR AND EAST FOR TONIGHT. MN...FLOOD WATCH TONIGHT. && KEEFE/KNUTSVIG
Hazardous weather outlook, Jun 10, 5:16 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 516 AM CDT THU JUN 10 2004 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-111020- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK- GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- 516 AM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PLAINS TODAY. THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN SOUTH DAKOTA BY EVENING. HEAVY RAIN MAY ACCOMPANY SOME STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>035-045-048-111020- CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY- WALWORTH- 516 AM CDT THU JUN 10 2004 .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PLAINS TODAY. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MOVE INTO EASTERN SOUTH DAKOTA BY EVENING. SOME OF THE STORMS MAY BE SEVERE...WITH VERY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 10, 6:20 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
620 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO 22 W FORT PIERRE 44.36N 100.82W
06/10/2004 STANLEY SD EMERGENCY MNGR
BARN DESTROYED. WINDOWS BLOWN OUT OF OTHER SURROUNDING
BUILDINGS.
&&
NWSSpecial weather statement, Jun 10, 8:55 PM CDT, 36 minutes before
SDZ003>005-009-010-015-033-045-048-110215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 855 PM CDT THU JUN 10 2004 ...TORNADO WATCH 427 WILL BE ALLOWED TO EXPIRE AT 900 PM CDT... THE TORNADO WATCH FOR JONES...STANLEY...DEWEY...CORSON...CAMPBELL... WALWORTH...MCPHERSON AND EDMUNDS COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 PM. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WEAK AND PUSH EAST OF THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. PARKIN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:10 PM CDT | Flash Flood Warning | ABR | Stanley | 6 hr |
| Jun 10, 7:19 PM CDT | Severe Thunderstorm Warning | ABR | Sully | 26 min |
| Jun 10, 7:34 PM CDT | Tornado Warning | ABR | Sully | 26 min |
| Jun 10, 7:59 PM CDT | Severe Thunderstorm Warning | ABR | Sully | 46 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.